MAUDE Adverse Event Report: DEPUY SPINE INC SPOT TABLE CLAMP; OPERATING ROOM ACCESSORIES TABLE TRAY

DEPUY SPINE INC SPOT TABLE CLAMP; OPERATING ROOM ACCESSORIES TABLE TRAY
Model Number 292900610
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, at the end of the case, the clamp broke when the scrub team was attempting to unscrew the clamp handle.The procedure had been completed successfully.There was no patient involvement, the patient had been removed from the theater prior to the clamp breaking.This report involves one (1) spot table clamp.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the spot table clamp (p/n: 292900610, lot #: unk) was returned and received at us cq.Upon visual inspection, discoloration, scratches and nicks were observed on the returned device but have no impact on the device functionality.No other defects were observed with the returned device.Functional test: a functional test was performed on the returned device.The knob used to tighten/loosen to hold the synframe ring was functioning with noise but have no impact on the device functionality.No other defects were observed during the functional test of the device.Further testing of the device was not performed as the device was returned by itself.Can the complaint be replicated with the returned device? no.Complaint confirmed? no, there were no defects identified that could impact the complaint condition.Investigation conclusion: the complaint condition was not confirmed for the spot table clamp (p/n: 292900610, lot #: unk).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause for the scratches and the knob functioning with noise could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPOT TABLE CLAMP
Common Device Name
OPERATING ROOM ACCESSORIES TABLE TRAY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10154097
Report Number1526439-2020-01179
Device Sequence Number16721762
Product Code FWZ
UDI-Device Identifier10705034225357
UDI-Public(01)10705034225357
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number292900610
Device Catalogue Number292900610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/26/2020
07/21/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date07/10/2020
08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1